Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 6:10 PM MDT for Converse County, Niobrara County, Platte County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 6:10 PM MDT (00:10 UTC)
- Expired
- Jul 5, 2012, 7:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 189 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:10 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS55 KCYS 060010 SVRCYS WYC009-027-031-060100- /O.NEW.KCYS.SV.W.0078.120706T0010Z-120706T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 610 PM MDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING... NORTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 700 PM MDT * AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF GLENDO...OR 23 MILES SOUTHEAST OF DOUGLAS...AND MOVING NORTHEAST AT 30 MPH. AT 603 PM...QUARTER SIZED HAIL WAS REPORTED 1 MILE NORTH OF GLENDO WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... KEELINE...MANVILLE...MANNING RANCH AND LOST SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4311 10498 4290 10438 4251 10487 4264 10517 TIME...MOT...LOC 0010Z 206DEG 26KT 4265 10496 WIND...HAIL 60MPH 1.00IN $$ MAZUR
2 follow-up statements
092
WWUS55 KCYS 060038
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT THU JUL 5 2012
WYC031-060048-
/O.CAN.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
PLATTE WY-
638 PM MDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLATTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
4268 10507 4308 10491
TIME...MOT...LOC 0038Z 223DEG 26KT 4274 10476
$$
WYC009-027-060100-
/O.CON.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
NIOBRARA WY-CONVERSE WY-
638 PM MDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 700 PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KEELINE...OR 17 MILES WEST OF LUSK...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
KEELINE...MANVILLE AND MANNING RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
4268 10507 4308 10491
TIME...MOT...LOC 0038Z 223DEG 26KT 4274 10476
WIND...HAIL 60MPH 1.00IN
$$
MAZUR466
WWUS55 KCYS 060054
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT THU JUL 5 2012
WYC009-027-060104-
/O.EXP.KCYS.SV.W.0078.000000T0000Z-120706T0100Z/
NIOBRARA WY-CONVERSE WY-
654 PM MDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE AND
SOUTHWESTERN NIOBRARA COUNTIES WILL EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4290 10439 4289 10439 4260 10475 4261 10489
4268 10507 4308 10491
TIME...MOT...LOC 0054Z 223DEG 26KT 4282 10465
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 3:58 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU JUL 5 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY... SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF 1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST. IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC FORCING AND ASSOCIATED SIGNIFICANT PCPN. MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD HIGHS LIKELY IN THE 70S. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... NAM...GFS AND ECMWF SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT LAKES STATES AND NORTHEASTERN UNITED STATES. SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE. ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT... EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO CHEYENNE AND TO SIDNEY NEBRASKA. SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE WITH LESSER COVERAGE OF STORMS FURTHER NORTH. MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE INTERSTATE 25 CORRIDOR. TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE. WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES. && .AVIATION...00Z TAF ISSUANCE... THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS. 06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR. AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE. THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS ACROSS THE WILDFIRE LOCATIONS. ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER NORTH. ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE. FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF SOUTHEAST WYOMING AND WESTERN NEBRASKA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAMMER LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 4:24 PM MDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MDT THU JUL 5 2012 WYZ101>119-062215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 424 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALBANY...CONVERSE...NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-062215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 424 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLH/HAHN
In the hours before
Special weather statement, Jul 5, 5:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 526 PM MDT THU JUL 5 2012 WYZ103-106-107-060015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 526 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF HARRIS PARK...OR 22 MILES NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIBLEY PEAK... GLENDO... GLENDO RESERVOIR... TWO MOON CAMPGROUND... GUERNSEY CAMPGROUND... HARTVILLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 93 AND 115. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4261 10495 4233 10469 4216 10523 4235 10537 TIME...MOT...LOC 2326Z 236DEG 16KT 4232 10519 MAZUR
Local storm report, Jul 5, 5:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 24 NW WHEATLAND 42.30N 105.29W
07/05/2012 E0.75 INCH ALBANY WY PUBLIC
PICKED UP 0.25 INCHES IN ABOUT 5 MINUTES.
&&
DDEALLocal storm report, Jul 5, 5:52 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 20 NNW WHEATLAND 42.32N 105.11W
07/05/2012 M79 MPH PLATTE WY DEPT OF HIGHWAYS
OBSERVED AT THE WYDOT COLEMAN SENSOR ALONG INTERSTATE 25
NEAR MILEPOST 99.
&&
CHAHNSpecial weather statement, Jul 5, 5:54 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT THU JUL 5 2012
NEZ095-060030-
NORTH SIOUX NE-
554 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX COUNTY UNTIL
630 PM MDT...
AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MONTROSE...OR 29 MILES EAST OF
LUSK...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.
&&
LAT...LON 4301 10370 4278 10381 4283 10405 4301 10400
4301 10381 4301 10371
TIME...MOT...LOC 2354Z 196DEG 16KT 4289 10390
MAZURLocal storm report, Jul 5, 5:58 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 9 NE GARRETT 42.22N 105.49W
07/05/2012 M1.00 INCH ALBANY WY NWS EMPLOYEE
OBSERVED BY FIRE OFFICIALS AT THE ARAPAHO FIRE.
0556 PM HAIL GLENDO 42.50N 105.03W
07/05/2012 M0.50 INCH PLATTE WY TRAINED SPOTTER
PEA TO DIME SIZED HAIL. WIND GUSTS TO 35 MPH.
&&
HAHNLocal storm report, Jul 5, 6:07 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 N GLENDO 42.52N 105.03W
07/05/2012 M1.00 INCH PLATTE WY LAW ENFORCEMENT
LARGEST HAIL WAS QUARTER SIZED. THE MAJORITY WERE PEA
SIZED.
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:35 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jul 5, 6:44 PM MDT | Special Weather Statement | CYS | Albany | 61 min |
| Jul 5, 7:16 PM MDT | Special Weather Statement | CYS | Niobrara | 29 min |
| Jul 5, 7:46 PM MDT | Special Weather Statement | CYS | 29 min | |
| Jul 5, 8:07 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 39 min |
| Jul 5, 8:25 PM MDT | Special Weather Statement | CYS | Platte | 65 min |
| Jul 5, 8:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 46 min |
| Jul 6, 1:37 PM MDT | Flash Flood Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Platte | 50 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.